DCDS-B
Persistence-time estimation for some stochastic SIS epidemic models
Francisco de la Hoz Anna Doubova Fernando Vadillo
Discrete & Continuous Dynamical Systems - B 2015, 20(9): 2933-2947 doi: 10.3934/dcdsb.2015.20.2933
In this paper, we study two stochastic SIS epidemic models: the first one with a constant population size, and the second one with a death factor. We analyze persistence and extinction behaviors for these models. The persistence time depends on the initial population size and satisfies a stationary backward Kolmogorov differential equation, which is a linear second-order partial differential equation with variable degenerate coefficients. We solve this equation numerically using a classical finite element method. We give computational evidence that the importance of understanding the dynamics of both the deterministic and the stochastic epidemic models is due to the numerical approximations to the mean persistence time. This can give more information about the model and may perhaps explain strange behaviors, such as the differences between the deterministic model and the stochastic one for long times.
keywords: Persistence time finite element method. stochastic differential equations population models

Year of publication

Related Authors

Related Keywords

[Back to Top]